Ears

Hi has anyone out their had a problem with one or two ears,,I have a dreadful noise in my left ear constant crackling and its driving me mad its been about a week now comes on at any time.

Still on 30mg of preds seeing a Rheumy on the 13 June to try alternative meds as they now think the steroids are not working as my ESR, are 55 and rising,having said that am on 2mg of Warfarin for my multiple embolisms and multiple spine fractures,I,m definitely falling to bits,Anne (ritter)

good luck to everyone on the site..summers almost here.kind Regards

14 Replies

oldestnewest
  • Have you had a cold recently? I had the same thing and it turned out to be a bad go of catarrh causing congestion in the ear.

    Don't worry, you are not alone in falling to bits - I'll pick you up and put you together then you can do the same for me!

    Catie

  • Hi Catie,that's a good idea I think we all need a bit of super glue,thank you for the reply it really helps knowing we are all in the same big boat together and not alone with this weir disease,

    I think when we are born we should pop out with a magic stick only to be used on people that's ill,the trouble is with our problems most days we look the part.but by god we don't feel it .

    been on Antibiotics for the swelling in hand and foot 5weeks before that Antibiotics for lung and chest infection,

    Lovely to hear from you thank you.Anne (ritter)

  • Hi ritter

    I seem to get a ringing in the ears when on a high dose of prednisolone.

    I'm sorry your ESR is not responding to the prednisolone dose. Perhaps the Warfarin and Prednisolone are interacting??

    I haven't been feeling very well, and I'm sure it's a problem with drug interactions.?

    I am having problems with high blood pressure systolic 205 !!!!!

    and now on my 4th blood pressure medication " LERCANIDIPINE" This has taken the b/pressure down, but it's not being maintained throughout the day and creeps up to a high reading in the evening,

    I went on line to a "drug interaction checker" and found that PREDNISOLONE will decrease the level of LERCANIDIPINE !! yet it does not state that in the information leaflet with the tablets. I must admit it was an American site, but they are all the same tablets.

    makes you wonder.

    Weather been lovely here and it made a change to be in the garden watching the birds instead of the TV.

    Best wishes Pat [ bowler ]

  • Hi bowler thanks for reply and yes I to have problems with my BP when in hospital the last 3 weeks they gave up on me my BP altered so much in 24 hours it was unbelievable,so they sometimes left me out but my BP has always been like that even before my GCA

    and yes I too think the meds are fighting with each other you always know your own body best.

    I think I have asked you this before bowler but have you tried Bisoprolol for your BP it seems to work a little for me.

    I have had a great deal of stress in the last 9 years and I do mean stress I often wonder if all the people on this site have had the same level of stress it would be interesting to know what brings this illness on.

    That is all I have been doing the last few weeks is sitting watching and listening to the birds and watching my dogs and chickens play.

    The Mayo site is a very good one and I think that is American,

    thanks again Pat.

    kind regards Anne (ritter)

  • Hello Anne

    I haven't had any real/bad stress, but all my life I have always been on the anxious side, which doesn't help.

    I'm sure stress/anxiety could play a part in our disease, and when our bodies get infections they seem to give us a flare up, like my recent kidney/chest infections did. However sometimes these infections raise the ESR so we have to be careful not to take more steroids thinking it's a flare and just to take some antibiotics for the infection. It gets so confusing, and just recently I seem to be losing the plot with it all.

    I do take Bisoprolole at night which are helping with the palpitations, but what with the plalps, and now the pins and needles in my arms and legs, I'm wondering if it's another form of vasculitis, or am anemic,? as my Serum B12 on my blood test came back as 226, the levels are between 197- 866 so I am within range, but 226 seems a litle low. I also have a slightly raised Serum ferritin of of 178

    I have an eye test tomorrow due to blurred vision. Something else for me to get anxious about.

    Thanks for listening, at least it gives my husbands ears a rest !!!!!

    Pat [ bowler ]

  • your very welcome Pat at leat I dont have a huband to bend his ear,but I do live with the most considerable son on the planet we help each other and work together in the home he is such a lovely person.

    hope your eye test goes well and no problems.

    any time you need a moan just write a text.

    ps I too get blared vision from time to time usually when I,m tired.Regards Anne,

  • Hi - just on the ear problem, it's worth getting your GP to have a look as I experience this, rather than hearing loss, when my ears need syringing, or when I have congestion after a cold, which is easily treated.

    Good luck. Sorry you're having such a rough time.

    Ann

  • Hi Anne.

    You and I must be twins!! My main GCA symptom is very bad earache, and I'm also on Warfarin for multiple emboli. These have left me with breathing difficulties. I have just "celebrated" 4 years of having GCA/PMR.

    Regarding the earache, it has always returned when I reach 5 of pred, so up goes the medication. Since having a huge pulmonary embolism in Barbados and being hospitalized there and in England on the way home, I was at last referred to a Rheumatologist for the first time in 4 years! It was however he who suggested that I have been having small emboli since a flight to Kenya in September which is when the breathing problems started! I like that as a theory and my doctor is beginning to agree.

    The Rheumy was very sympathetic but didn't suggest anything other than prednisolone. I was on a high dose in hospital as the GCA returned when I put on Warfarin. I'm down to 15 now and need to get to 10 before I visit him again. The earache is just hovering all the time but not really causing too much problem.

    I've had pneumonia twice since we returned from Barbados so the antibiotics needed don't help the situation at all.

    Keep your chin up.

    Jan

  • i Jan you too have had a really bad time,are you feeling better now? yes the ears are annoying and tend to make me quite dizzie I too started really bad breathing problems way back in September at the same time the pain in my back was excruciating and it just got worse if that's possible until I was diagnosed in March this year with the embolisms soon as I went in hospital in March and have been in and out since, the pain has got less 2mg,s warfarin seems to help,but I am concerned about the 30mg of preds have been on for a long time now.

    thanks for your reply Jan,

    hope you are feeling better, kind regards Anne

  • Hi I take warfarin for multi PE's and have never had a reaction to Pred. Also for the past week or so I have had intermittently " thump thump thump" in my left ear, not pain.

  • Hi chubbycheeks thanks for replying I am definitely not alone with this embolism thing am I.I don't know why it is we think we are alone with our problems I should know better by now.

    yes my ear started off with the thump and now is crackling, nice to hear from you,hope you are feeling better, Anne (ritter)

  • Hello again Anne.

    I think I am as well as I'm going to be now, thank you. The query will come as the prednisolone is reduced. Will the earache get worse again? Will the breathing be improved? Who knows. In the meantime life goes on. We like to plan little breaks for a few days to give me something to be positive about.

    Take care of yourself.

    Jan x

  • Hello Ritter,

    I too suffer a constant 'ringing' in both ears, but worse in the left one. This started with an horrendous headache exactly 4 days after I first started on the Pred - 20mgs, over a year ago. I thought my head was going to explode!

    The drs were not helpful, just told me to take neurofen! However the terrible thumping went away after 3-4 months (yes, months, with no positive reaction from the local drs) & I am left with the constant ringing, & a constant headache - not in the temporal region, but all over.

    I wrote a question on this a few months ago & received replies from other suffers that they too experience the same symptoms on the Pred.

    I am currently down to 5mgs but the headache & ringing don't improve. I suspect the only way I'll cure it is to come off the Pred altogether - looking forward to that day.

    All the best,

    Confettibridal

  • Hi confettibridal, do you know if you can taker Devil,s claw with warfarin and steroids?I know you are not supposed to take ginger with warfarin as it is too much of the vitamin that is in ginger.

    I,m not very educated with these things and I do find it a little confusing,I too feel as if this is it now I will not be feeling like life was before I got GCA, it is definitely life changing this illness.

    I am still on 30mg,s of preds and will be seeing a Rheumy on the 13 June,

    I do hope you get down on the preds without any problems.

    kind regards Anne (ritter)

You may also like...